Alert archive / Kentucky / River Flood Warnings in 2008

River Flood Warning 69, NWS Paducah, KY

April 3, 2008Muhlenberg County, Kentucky

NWS Paducah, KY issued this river flood warning at Apr 3, 2008, 3:24 PM CDT for Muhlenberg County, Kentucky. It took effect at Apr 4, 2008, 2:00 AM CDT. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Apr 3, 2008, 3:24 PM CDT (20:24 UTC)
In effect from
Apr 4, 2008, 2:00 AM CDT
Expired
Apr 19, 2008, 6:56 AM CDT
In force
15 days
Issued by
NWS Paducah, KY
Flood severity
Major

County Muhlenberg County, KY

The river

Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 28.10 ft at Apr 8, 2008, 9:00 PM CDT.

actionminormoderate10020030004/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/20
Action stage
378 ft
Minor stage
380 ft
Moderate stage
386 ft
Major stage
400 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 3, 1:33 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 3, 1:33 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU APR 3 2008

.DISCUSSION...
WARM FRONT IS STILL SOUTH OF PAH FA...BUT ELEVATED STORMS WERE
OVERRUNNING THE BOUNDARY AND OFFERING ISOLD SVR THREAT INTO OZARKS
OF SEMO ALREADY. ANTICIPATE ISOLD SVR THREAT TO CONTINUE ALONG/IN
ADVANCE OF WARM FRONT AS IT LIFTS NORTH THIS PM/EVENING...LAYING
OUT SOMEWHERE ROUGHLY ALONG THE LOWER OH RIVER VALLEY. THEN FOCUS
SHIFTS TO WEST AS COLD FRONT COMES IN. STRONG TO SVR (STILL IN
SWODY1-2 SLGT RISK) STORMS ALONG/IN ADVANCE OF COLD FRONT WILL
ALSO BRING NEXT BOUT OF LOCALLY HEAVY RAINS. THIS MORNING-EARLY PM
RAINS HAVING BROUGHT FORECAST REALIZED .5-1.5 RAINS...THE
OVERNIGHT ROUND LOOKS TO BRING AN ADDITIONAL 2-3 WHICH SHOULD
BRING US CLOSE TO REALIZING OUR 4-5 HPC/FORECAST BULLSEYES. FFA
CONTINUES.

MAIN MODEL TREND IS SLOWER COLD FROPA W/SVR RISK & HEAVY RAIN
THREAT MORESO IN THE OVERNIGHT HOURS (03-09Z OR EVEN 06-12Z)
VERSUS YESTERDAY RUNS WHICH SHOWED 00-06Z AS PRIMARY THREAT HOURS.
EITHER WAY MODELS STILL SHOW FROPA BY 12Z TONIGHT SO HEAVIEST RAIN
THREAT FOR MOST OF THE AREA IS OVER BY THEN AND 18Z FFA END TIME IS
FINE. HOWEVER 2NDARY WAVE DEVELOPS AND RIDES ALONG THE STALLING
BOUNDARY THRU 18Z...SO SOME LOCALLY HEAVIER SHOWERS WILL CONTINUE
ACROSS MAINLY THE PENNYRILE OF WRN KENTUCKY. STILL THINK 18Z END
TIME IS GOOD THOUGH WELL LINGER A POP THRU THE PM HOURS IN THE SE
ESP...AND FLOOD WARNINGS MAY LINGER TOO.

DONT ANTICIPATE WELL SEE TRUE CLEARING TIL UPPER TROF
PASSAGE...WHICH IS NOT TIL SAT AM. AFTER THAT SURFACE HIGH RIDGE
MOVES INTO MID MS VALLEY FROM WEST AND SATURDAY SHOULD FINISH OUT
AS A NICE DAY. THIS WILL BEGIN A 24-48 HOUR TRANQUIL PERIOD AS THE
HIGH SLOWLY MIGRATES EAST AND UP THE OH VALLEY.

AFTER THAT THE MEDIUM-LONG RANGE PORTION OF THE FORECAST LOOKS TO
OFFER A MORE ZONAL FLOW PATTERN THAT RETURNS CHANCE POPS TO THE
PACKAGE ALMOST DAILY. WE TIME THE VARIOUS IMPULSES AND TRY TO
NARROW THE POPS DOWN AS MUCH AS POSSIBLE. OVERALL THE GFS & ECMWF
NOW OFFER A TRANSITIONING THEME FROM THE ZONAL FLOW PATTERN TO A
CENTRAL U.S. TROF BY THE END OF THE PERIOD...WHICH MIGHT OFFER OUR
NEXT BEST CHANCE FOR STRONGER STORMS BY THE END OF THE WEEK.

WE USED A MOS BLEND FOR THE NEAR TERM TEMP APPROACH AND FOLLOWED
THE HPC LEAD WITH COLLABORATIVE TWEEKS FOR THE MEDIUM TO LONG
RANGE TEMP FORECAST.

&&

.AVIATION...
IFR CIGS/MVFR VSBYS THE RULE IN OTHERWISE RELATIVE LULL BETWEEN
DEPARTING AM-EARLY PM RAINS AND INCOMING CONVECTION ASSOCIATED
WITH WARM FRONT...STILL PERCHED JUST TO THE SOUTH AT 18Z...AND
FORECAST TO LIFT NORTH THRU EARLY TONIGHT. ANTICIPATE ELYS GOING
SLY WITH WARM FROPA AND INCREASING CHANCES OF CONVECTION BEGINNING
ESP AFT 03Z. IFR CIGS MAY BRIEFLY RECOVER TO MVFR FLIGHT CATEGORY
BUT DETERIORATE TO IFR/EVEN LIFR AFT 03Z AS COLD FRONT APPROACHES.
LINE OF STRONG THUNDERSTORMS W/IFR-LIFR CIGS/VSBYS WILL HIT W/COLD
FROPA FORECAST 06Z-12Z TIME FRAME. AFT 12Z SOME IMPROVEMENT BUT
STILL LINGERING IFR-MVFR CIGS THRU END OF PLANNING PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

HUMPHREY
Hazardous weather outlook, Apr 3, 4:20 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
420 AM CDT THU APR 3 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
420 AM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
TODAY INTO EARLY FRIDAY AFTERNOON. 2 TO 4 INCHES OF RAIN IS
FORECAST FOR THE QUAD STATE WITH SOME READINGS UP TO 5 INCHES
POSSIBLE FOR STORM TOTALS. THESE HEAVY RAINS MAY CAUSE FLASH
FLOODING...PROLONG ONGOING FLOODING...OR CAUSE A SECONDARY RISE
IN RIVER LEVELS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
ENTIRE QUAD STATE TODAY AND ESPECIALLY OVERNIGHT. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WIND AND HAIL BUT AN ISOLATED
TORNADO IS POSSIBLE AS WELL. THE BEST CHANCE OF SEVERE WEATHER
WILL BE OVER SOUTHEAST MISSOURI WITH THE THREAT DECREASING
TOWARD SOUTHWEST INDIANA. REFER TO THE LATEST WATCHES...WARNINGS
...AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
THROUGH EARLY FRIDAY AFTERNOON. THE BEST CHANCE OF HEAVY RAIN WILL
OCCUR BEFORE SUNRISE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO ACTIVATE TODAY AND OVERNIGHT. IN
ADDITION PLEASE FORWARD HEAVY RAINFALL MEASUREMENTS OR FLOODING TO
THE NATIONAL WEATHER SERVICE.

KH

In the hours before

Local storm report, Apr 3, 1:17 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
117 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             PIEDMONT                37.15N 90.70W
04/03/2008  E1.00 INCH       WAYNE              MO   TRAINED SPOTTER

&&

ML
Special weather statement, Apr 3, 1:41 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT THU APR 3 2008

MOZ076-086-087-100-107>111-031930-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO-
RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO-
141 PM CDT THU APR 3 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEAST MISSOURI...

AT 135 PM...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
OVER SOUTHEAST MISSOURI...MOVING EAST AT 55 TO 60 MPH. THROUGH 230
PM...THESE STORMS WILL REMAIN CAPABLE OF PRODUCING HAIL OF UP TO
DIME SIZE ALONG WITH VERY HEAVY RAIN. AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE AS WELL. COMMUNITIES WITH GREATEST IMPACT OVER THE NEXT
HOUR INCLUDE ZALMA...GRASSY...MARBLE HILL...ADVANCE...HANDY...AND
HUNTER.

RJP
Local storm report, Apr 3, 2:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
219 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             11 N MARBLE HILL        37.46N 89.98W
04/03/2008  E0.25 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL.

&&

CW
Local storm report, Apr 3, 2:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
234 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             JACKSON                 37.38N 89.65W
04/03/2008  E0.75 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED BETWEEN JACKSON AND
            BURFORDVILLE.

&&

CW
Local storm report, Apr 3, 2:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
238 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MOUNDS                  37.11N 89.20W
04/03/2008  E0.75 INCH       PULASKI            IL   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED JUST WEST OF MOUNDS.

&&

CW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:23 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski26 min
Apr 3, 2:34 PM CDTSevere Thunderstorm WarningPAHUnion41 min
Apr 3, 3:04 PM CDTSevere Thunderstorm WarningPAHJohnson26 min
Apr 3, 3:20 PM CDTFlash Flood WarningPAHAlexander, Johnson, Massac, Pulaski, Union4 hr
Apr 3, 4:19 PM CDTFlash Flood WarningPAHHardin, Pope4 hr
Apr 3, 3:24 PM CDTRiver Flood WarningPAHMcLean, Webster14 days
Apr 3, 5:38 PM CDTFlash Flood WarningPAHHopkins, McLean, Muhlenberg, Webster4 hr
Apr 3, 12:57 PM CDTSevere Thunderstorm WarningPAHWayne48 min
Apr 3, 1:16 PM CDTSevere Thunderstorm WarningPAHCarter32 min
Apr 3, 2:03 PM CDTSevere Thunderstorm WarningPAHBollinger17 min
Apr 3, 2:07 PM CDTSevere Thunderstorm WarningPAHScott23 min
Apr 3, 2:17 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau28 min
Apr 3, 3:20 PM CDTRiver Flood WarningPAHButler46 hr
Apr 3, 6:16 PM CDTSevere Thunderstorm WarningPAHButler, Ripley34 min
Apr 3, 6:59 PM CDTFlash Flood WarningPAHButler, Carter, Ripley, Wayne6 hr

Nearby

River Flood Warnings in Kentucky, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.